MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE
Catalog Number 09005803190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas 6000 e601 module is (b)(6).The patient sample was received for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys ft4 iii and ft3 iii assay results from one patient sample tested on the cobas 6000 e601 module.This medwatch is for the ft3 iii assay.Please refer to a1.Patient identifier (b)(6) for the ft4 iii assay.The initial result was not reported outside of the laboratory.The reporter stated that their laboratory supervisor deemed the results reported by roche cobas e601 did not meet clinical expectations and were unexplainable.They considered that there was an interference in the ft3 & ft4 electrochemiluminescence immunoassays (eclia) that led to the elevated results.The patient sample was sent to two other laboratories: laboratory 1, which uses a beckman dxi 800 analyzer and laboratory 2, which uses an abbott architect.Please refer to the attachment (b)(6) for the table containing the questionable results.
 
Additional Manufacturer Narrative
The investigation analyzed the patient sample for the presence of interference.The investigation confirmed that the presence of a streptavidin interfering factor in the patient sample led to the elevated elecsys ft3 iii and ft4 iii results.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.".

Brand Name
ELECSYS FT3 III
Common Device Name
TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17806485
Report Number1823260-2023-03076
Device Sequence Number20626668
Product Code CDP
UDI-Device Identifier07613336171585
UDI-Public07613336171585
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09005803190
Device Lot Number66055601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale